72.7K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Is this normal?

10 REPLIES 10
Anniewol
Member

Re: Is this normal?

Hi everyone

I have just joined the forum having had a mx in May and am now on Letrozole.  So good to read all your posts and understand that I am not the only one with these feelings.  Side effects are not the best to have especially the hot flushes, which was why I went on the HRT in the first place all those years ago, but now obviously being off that and on Letrozole the oncologist told me they would be bad - he was right!!  Reassuring to hear that there are others out there that have the same emotional feelings - especially when everyone thinks you are over it and you still feel that you are coping with it - very hard to explain to anyone who has not gone through it.  Keep strong everyone we will not let this beat us.  xx 

delly
Member

Re: Is this normal?

Hi Maxine and everyone,

 

You didn't sat why you swapped from Letrozole to Tamixifen??

I was prescribed Tamixifen following my 2nd mast 2007 (1st one 2006) and just could not get on with it, felt really off and terribly depressed. I chose to take myself off them, despite being aware of the risks, but I hadn't required chemo with either. I felt instantly better within two days and so didn't return to them at all. My thoughts were that I preferred a better quality of life over the risks, but that was my own personal choice.

It does actually list depression amongst the possible side effects on the tablet leaflet, although there are the other reasons attached to the whole trauma, unpleasantness and worry of a cancer diagnosis along with surgery and treatment as mentioned by the other ladies here.

 

Hope you feel better soon. Perhaps now you're back at school again.

Delly xx 

 

Flamstead Sue
Member

Re: Is this normal?

Hello. I had BC ten years ago and totally understand what you are going through. Please don;t worry too much - it is quite normal for your body to want to relax and slow down. Thinking of you. xxx
familytree
Member

Re: Is this normal?

Hi Max, I am nearly done with treatment (4rads left) and am on Letrozole. I can totally sympathise with you as to how you are feeling. There are so many elements that are making me feel the same. 1 everybody is so relieved and happy for me that I feel I can't show my concerns or sadness any more, I am meant to be over it! 2 I feel a pressure to do something fulfilling and amazing with my life (make the most of it!) after facing my mortality but have no clue what that should be and whether I will do anything but get back on the treadmill (most of us need to work!) 3 the damn tablets make me feel... odd?I'm doing nice things have lovely family friends but I'm not feeling it.. just feel slightly removed from life. I have been left very reflective which is not a bad thing. I actually feel we are privileged to have this insight but what to do with it?! Anyway I'm rambling! lol.. I have decided to take some anti depressants I asked for when first diagnosed but haven't touched yet. I think the shock and the treatment would take it out of the strongest person so going to give myself a helping hand for a few months. Hope it helps to know some of us feel the same and I am not in the least bit surprised by it. sending love x
Max1ne
Member

Re: Is this normal?

Thank you Diamond. Your words are so comforting. I hope you can also find the strength you need to get through this next chapter. I've decided to write a bucket list and to begin working my way through it. I wish you well x
diamond
Member

Re: Is this normal?

Hi Max1ne

 

I was diagnosed last September with breast cancer and had a double mastectomy and reconstruction at the end of October. Like yourself I got through the 'op' and felt so relieved and grateful to have the cancer removed but now some nine months later I am feeling pretty low and tearful and am on tamoxifen also. I would like you to know that you are not alone with such feelings - I keep telling myself that I should feel better than I do but emotionally it is very difficult - I am sure, given some more time, ones like ourselves will come through the other end and feel more motivated and able to move on more easily. I can very much relate to how you are feeling because I am going through similar feelings - I am 52.


@Max1ne wrote:
I was diagnosed last September and had a small lump removed from my left breast. The first op missed the tumour so 6 weeks later I had to return. The second op successfully removed the cancer and I then had 15 rounds of rad. I took 2 months off from teaching job then returned to work full time. I threw myself in to work and had very little time to dwell on things. I was originally prescribed letrozole but I changed to tamoxifen about a month ago. I feel so lethargic and "down" now I have broken up for the summer. Then I feel guilty for feeling like this when I have been so lucky to catch the cancer early etc. could it be the tamoxifen making me feel this way. I feel that life is passing me by and I should be making the most of it. I'm 50 next year and want to just get on with living. I just don't seem to be able to motivate myself and without warning I find myself getting tearful. Will this pass?

 


@Max1ne wrote:
I was diagnosed last September and had a small lump removed from my left breast. The first op missed the tumour so 6 weeks later I had to return. The second op successfully removed the cancer and I then had 15 rounds of rad. I took 2 months off from teaching job then returned to work full time. I threw myself in to work and had very little time to dwell on things. I was originally prescribed letrozole but I changed to tamoxifen about a month ago. I feel so lethargic and "down" now I have broken up for the summer. Then I feel guilty for feeling like this when I have been so lucky to catch the cancer early etc. could it be the tamoxifen making me feel this way. I feel that life is passing me by and I should be making the most of it. I'm 50 next year and want to just get on with living. I just don't seem to be able to motivate myself and without warning I find myself getting tearful. Will this pass?

 

Max1ne
Member

Re: Is this normal?

Thank you Jo. I think you're right. I was so determined and positive throughout my treatment which is why these feelings have taken me by surprise and are confusing me. I have so much to be grateful for and I am. Two of my close friends have lost their husbands. One suddenly and the other to cancer so I feel as though I can't tell them how I'm feeling. My own family are just so happy that all is well again they can't understand why I wouldn't be happy now. It certainly is a roller coaster of emotions. X
Jobey68
Member

Re: Is this normal?

Hi Max1ne

I was diagnosed in March this year and had lumpectomy and 3 weeks of rads and am feeling well and positive now and happy to have dodged a bullet as I see it, but I was warned it can all hit you later on and catch you by surprise so what you are feeling now sounds pretty normal to me, we've been through an enormous amount and of course we are elated to have come through it and keen to get on with normality again but we probably don't allow ourselves time to take in what has happened which is why it catches up with us, I expect you are coming up to your annual check up which may be contributing to how you are feeling, hopefully you will be feeling brighter soon and in the mean time we are all here to chat to 😊 love Jo xxx

Max1ne
Member

Re: Is this normal?

Thank you x
Sam_BCC
Member

Re: Is this normal?

Hi Max1ne

 

Whilst you are waiting for the other users to reply with their experiences and support do give the helpline a call on 0808 800 6000.  Here you can talk through how you are feeling with a member of staff who will offer you a listening ear as well as emotional support and practical information.  Lines are open weekdays 9 to 5pm and Saturday 10 to 2pm.

 

Best wishes Sam, BCC Facilitator

Max1ne
Member

Is this normal?

I was diagnosed last September and had a small lump removed from my left breast. The first op missed the tumour so 6 weeks later I had to return. The second op successfully removed the cancer and I then had 15 rounds of rad. I took 2 months off from teaching job then returned to work full time. I threw myself in to work and had very little time to dwell on things. I was originally prescribed letrozole but I changed to tamoxifen about a month ago. I feel so lethargic and "down" now I have broken up for the summer. Then I feel guilty for feeling like this when I have been so lucky to catch the cancer early etc. could it be the tamoxifen making me feel this way. I feel that life is passing me by and I should be making the most of it. I'm 50 next year and want to just get on with living. I just don't seem to be able to motivate myself and without warning I find myself getting tearful. Will this pass?